MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number A2030-200
Medical Device Problem Codes Inflation Problem (1310); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat the de novo, 50% stenosed, mildly calcified popliteal artery.The 3.0x200 mm armada 14 percutaneous transluminal angioplasty (pta) catheter was inflated once to 8 atmospheres (atm) and began to leak contrast when the contrast agent was applied.Additionally, the balloon could only be partially inflated.Another, same size armada 14 was used to complete the procedure.There were no adverse patient effects and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual and functional inspections were performed on the returned device and the reported inflation issue was confirmed.The balloon rupture was unable to be confirmed as the balloon did not have any visible ruptured noted.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents and/or complaints reported from this lot.The investigation was unable to determine a conclusive cause for the noted inner member damage which led to the inflation issue and what appeared to be a balloon rupture.In this case, based on the returned analysis, it is possible that during advancement the inner member became damaged and torn resulting in the inflation issue and what appeared a balloon rupture; however, this could not be confirmed.The noted twist and kink noted on the inner/outer member likely occurred during packing for return analysis.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
ARMADA 14 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key12459884
Report Number2024168-2021-08106
Device Sequence Number17057636
Product Code DQY
UDI-Device Identifier08717648156113
UDI-Public08717648156113
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K102705
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model NumberA2030-200
Device Catalogue NumberA2030-200
Device Lot Number1032941
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/20/2021
Supplement Date Received by Manufacturer11/04/2021
Initial Report FDA Received Date09/13/2021
Supplement Report FDA Received Date11/07/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown